Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 10, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Feb 3, 2006, 2:22 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Feb 3, 2006, 7:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 2:22 AM PST (10:22 UTC)
- In effect from
- Feb 3, 2006, 7:00 PM PST
- Expired
- Feb 4, 2006, 12:11 PM PST
- In force
- 17 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 031022 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 322 AM MST FRI FEB 3 2006 IDZ007-008-032300- /O.NEW.KMSO.WI.Y.0010.060204T0300Z-060205T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 222 AM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY. AN INTENSE SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG UPPER LEVEL WINDS AHEAD OF A VIGOROUS STORM SYSTEM THIS EVENING. THESE FEATURES WILL PRODUCE WINDY AND GUSTY SOUTH WINDS ACROSS THE CAMAS PRAIRIE AND SALMON RIVER REGIONS. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED BY FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THE CAMAS PRAIRIE COULD EXPERIENCE WIND GUSTS UP TO 55 MPH AT TIMES. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT SATURDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 032141 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 241 PM MST FRI FEB 3 2006 IDZ007-041100- /O.UPG.KMSO.WI.Y.0010.060204T0300Z-060205T0300Z/ /O.NEW.KMSO.HW.W.0004.060204T0600Z-060205T0000Z/ OROFINO/GRANGEVILLE REGION- 141 PM PST FRI FEB 3 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY FOR THE CAMAS PRAIRIE. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL DEVELOP LATE THIS EVENING THROUGH SATURDAY AFTERNOON. THE CAMAS PRAIRIE WILL BE THE MAIN AREA AFFECTED BY THESE WINDS. WINDS WILL INCREASE EARLIER THIS EVENING WITH GUSTS NEAR 45 MPH...BUT THE STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT SATURDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ008-041100- /O.CON.KMSO.WI.Y.0010.060204T0300Z-060205T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 141 PM PST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED BY THIS EVENING THROUGH SATURDAY AFTERNOON. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT SATURDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 041008 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 307 AM MST SAT FEB 4 2006 IDZ007-042215- /O.CON.KMSO.HW.W.0004.000000T0000Z-060205T0000Z/ OROFINO/GRANGEVILLE REGION- 207 AM PST SAT FEB 4 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A VERY STRONG SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL DEVELOP THIS MORNING THROUGH THIS AFTERNOON. THE CAMAS PRAIRIE WILL BE THE MAIN AREA AFFECTED BY THESE WINDS. THE WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT LATER THIS AFTERNOON. $$ IDZ008-042215- /O.CON.KMSO.WI.Y.0010.000000T0000Z-060205T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 207 AM PST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED BY THIS MORNING THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT LATER THIS AFTERNOON. $$
000 WWUS75 KMSO 042011 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 111 PM MST SAT FEB 4 2006 IDZ007-042115- /O.CAN.KMSO.HW.W.0004.000000T0000Z-060205T0000Z/ OROFINO/GRANGEVILLE REGION- 1211 PM PST SAT FEB 4 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. THE STRONG SOUTHERLY WINDS DECREASED LATE THIS MORNING BEHIND A COLD FRONT THAT MOVED EAST OF THE AREA. AVERAGE WIND SPEEDS ARE EXPECTED TO BE BELOW 20 MPH THIS AFTERNOON. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ IDZ008-042115- /O.CAN.KMSO.WI.Y.0010.000000T0000Z-060205T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 1211 PM PST SAT FEB 4 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS DECREASED LATE THIS MORNING BEHIND A COLD FRONT THAT MOVED EAST OF THE AREA. AVERAGE WIND SPEEDS ARE EXPECTED TO BE BELOW 20 MPH THIS AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:13 AM PST, 9 minutes earlier.
Area forecast discussion, Feb 3, 2:13 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
313 AM MST FRI FEB 3 2006
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AN UPPER LEVEL
DISTURBANCE WILL CONTINUE TO MOVE THROUGH WESTERN MONTANA THIS
MORNING. THIS DISTURBANCE IS CAUSING A BAND OF SNOW SHOWERS TO
MOVE ACROSS NORTHWEST MONTANA. THIS BAND HAS THE POTENTIAL FOR AN
INCH OF SNOW FALL IN THE VALLEYS WHILE THE MOUNTAINS COULD SEE A
COUPLE OF INCHES. THE PRECIPITATION IS EXPECTED TO DECREASE
THROUGH OUT THE DAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE
REGION. THIS RIDGE WILL ALSO CAUSE THE WINDS IN THE GRANGEVILLE
REGION TO SLOWLY DIMINISH TODAY AND TONIGHT. TEMPERATURES FOR
TODAY APPEAR TO BE SIMILAR TO WHAT WAS FELT YESTERDAY...SEASONABLY
WARM.
A STRONG WEATHER SYSTEM WILL MAKE ITS WAY TO WESTERN MONTANA AND
NORTH CENTRAL IDAHO BY SATURDAY MORNING. THIS SYSTEM WILL PUSH A
WARM FRONT NORTHWARD OVER THE REGION...CAUSING THE SNOW LEVELS TO
RISE ON SATURDAY. THIS SYSTEM IS TAPPING INTO AMPLE SUBTROPICAL
MOISTURE...SO THE MOUNTAINS SHOULD SEE SEVERAL MORE INCHES OF
SNOW. A STRONG LOW LEVEL JET WILL ACCOMPANY THIS SYSTEM...SO THE
HIGHER TERRAIN CAN EXPECT GUSTY SOUTHWESTERLY WINDS. THESE WINDS
COULD MIX DOWN TO THE VALLEY FLOOR...ESPECIALLY IN THE SALMON
RIVER AND CAMAS PRAIRIE REGIONS...SO HAVE DECIDE TO ISSUE A WIND
ADVISORY FOR THIS AREA. THE COMBINATION OF HEAVY SNOW AND GUSTY
WINDS HAVE PROMPTED THE ISSUANCE OF A WINTER STORM WATCH FOR
SATURDAY THROUGH SATURDAY NIGHT FOR MOST MOUNTAIN AREAS. THE
PRECIPITATION IS EXPECTED TO BECOME MORE CONVECTIVE IN NATURE
SATURDAY NIGHT...AFTER THE PASSAGE OF THE COLD FRONT.
.LONG TERM...SUNDAY THROUGH FRIDAY...AFTER THE PASSAGE OF THE
MOIST PACIFIC SYSTEM SATURDAY AFTERNOON...UPPER LEVEL FLOW
BECOMES MORE NORTHWESTERLY SUNDAY. SNOW BANDING WILL BE AN ISSUE
SUNDAY THROUGH EARLY MONDAY MORNING AS LOW LEVEL MOISTURE AND
INSTABILITY COMBINE WITH THE TAIL END OF THE JET...PRODUCING 35 TO
40KT 700MB WINDS (NEAR 10000 FEET). THIS CONCERN ENDS BY MONDAY
MORNING AS LOW LEVEL MOISTURE IS SQUASHED BELOW MOUNTAIN PEAKS
UNDER STRONG SUBSIDENCE ALOFT. RIDGING BEGINS TO DOMINATE TUESDAY
THROUGH WEDNESDAY WITH INVERSIONS FORMING AND PATCHY VALLEY FOG
EXPECTED IN THE MORNINGS. AFTER WEDNESDAY...FORECAST BECOMES MORE
UNCERTAIN AS MODEL SOLUTIONS BEGIN TO DIVERGE. ECMWF AND UKMET NOW
IN LINE WITH GFS IN SHOWING THE RIDGE RETROGRADE...ALLOWING A
COOLER AND MORE MOIST NORTHWESTERLY FLOW. HOWEVER TIMING AND
PLACEMENT VARY SIGNIFICANTLY BETWEEN SOLUTIONS SO DECIDED TO MAKE
VERY FEW CHANGES AFTER WEDNESDAY.
&&
.AVIATION...SNOW SHOWERS ACROSS THE REGION WILL CAUSE LOWERED
CEILINGS AND VISIBILITIES THROUGH THIS MORNING...WITH IMPROVING
CONDITIONS DURING THE AFTERNOON. MOUNTAINS AND PASSES WILL BE
OBSCURED. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER
INFORMATION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM 5 AM SATURDAY TO 5 AM SUNDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WATCH FROM 5 AM SATURDAY TO 5 AM SUNDAY ABOVE 4000
FEET FOR KOOTENAI/CABINET REGION...LOWER CLARK FORK REGION.
WINTER STORM WATCH FROM 11 AM SATURDAY TO 5 AM SUNDAY ABOVE
4000 FEET FOR WEST GLACIER REGION.
ID...WINTER STORM WATCH FROM 5 AM SATURDAY TO 5 AM SUNDAY ABOVE 4000
FEET FOR NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER
MOUNTAINS.
WIND ADVISORY FROM 8 PM THIS EVENING TO 8 PM SATURDAY FOR
OROFINO/GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON
RIVER REGION.
&&
SHORT TERM...SMITH
LONG TERM...VIA
AVIATION...VIA
weather.gov/missoulaHazardous weather outlook, Feb 2, 7:00 PM PST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 800 PM MST THU FEB 2 2006 IDZ005-006-009-010-MTZ001-002-004>007-043-031200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 700 PM PST THU FEB 2 2006 /800 PM MST THU FEB 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT LIGHT SNOW SHOWERS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER WEATHER SYSTEM WILL MOVE ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO ON SATURDAY. THIS SYSTEM WILL BRING WIDE SPREAD SNOW TO THE MOUNTAINS WITH MODERATE TO HEAVY SNOW ACCUMULATIONS. RAIN WILL TURN TO SNOW IN THE VALLEYS LATE SATURDAY AFTERNOON OR SATURDAY NIGHT WITH LIGHT TO MODERATE ACCUMULATIONS POSSIBLE...MAINLY SOUTH AND EAST OF MISSOULA. GUSTY WINDS AT HIGHER ELEVATIONS COULD CAUSE BLOWING AND DRIFTING SNOW. IDZ007-008-031200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 700 PM PST THU FEB 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SOUTHERLY WINDS HAVE DECREASED THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER WEATHER SYSTEM IS FORECAST TO MOVE INTO NORTH CENTRAL IDAHO BY LATE FRIDAY NIGHT. THIS SYSTEM IS EXPECTED TO TO ONCE AGAIN INCREASE THE PRESSURE GRADIENT...WHICH WILL CAUSE THE WINDS TO INCREASE. GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE CAMAS PRAIRIE AND LOWER SALMON RIVER CANYON ON FRIDAY NIGHT. THESE WINDS MAY REACH WARNING CRITERIA. weather.gov/missoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:32 AM PST | Winter Storm Watch | MSO | Clearwater, Idaho | 13 days |
| Feb 3, 1:38 PM PST | Winter Storm Warning | MSO | Clearwater, Idaho | 37 hr |
| Feb 3, 1:41 PM PST | High Wind Warning | MSO | Clearwater, Idaho | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.